Flare? or come down from Christmas?

Hello everyone, I know I said the last blog was my last of the year but hey ho here's another.

I have done really well over the few days of Christmas, I fully expected to crash out on boxing day but I didn't.

On Christmas eve I decided to reduce my pred by 1mg as my rheumy nurse wants me too. She did say I could leave it til after christmas but I felt good hence the drop.

I thought I was doing really well but then yesterday evening I suddenly fell asleep without warning. So at 8.15pm I plodded of to bed.

Well I was not expecting to awake to this pain. My neck feet and forearms are swollen and my neck and back along with my legs are painful. I don't know what's hit me to be honest, I have not felt this much pain in a while.

So is it the PMR flaring? or the RA flaring? or is it the reduction in pred? or maybe the comedown from a busy few days even though I was not much busier than a normal weekend.

Well whichever it is I don't like it, and not sure how to proceed. Do I up my pred back up? or do I ride it out for a couple of days or so to let my body get used to the new dose?

Good job we are not having a busy New year, we rarely stay up to see the new year in lol.

Anyway, Happy New Year to all

Keep smiling :)

Sue

10 Replies

oldestnewest
  • Oh dear Sue, there could be any number of reasons but my feeling is that it is either due to the reduction at such a busy time as Christmas Eve or, like most of us, you have probably overdone things. Always far better to postpone any planned reductions until there is a quiet week in the calendar to allow the body to adjust. As you felt really comfortable at the previous dose, perhaps if you up it back to that dose as quickly as possible, you might get some relief - I do hope so.

  • Hi Sue,

    so sorry to hear you've crashed. I think your symptoms may be a result of the combined effects of PMR, RA, pred reduction and the stress of the hols, even though you have pared down your usual work load. Too much Sue! If I were you, I'd up the pred to the previous dose pronto and stay there until you feel good again and then some. It's not worth risking an ongoing flare like I did a few weeks ago. It didn't work and I just got more and more tired. I went up by 2mg to10mg and it worked. I should have done it sooner. 3 days ago, I dropped from 9.5mg to 9mg and so far, apart from a few aches, I seem to be OK. Ibuprofen to the rescue to help.

    On the 23rd, my partner and I went shopping in Tescos. I just wanted to see if I could do it without cracking up. I did it! No bother. 6 months ago I was a panic stricken wreck in the same shop - not coping at all, so I now know how much I've improved.

    Take it easy Sue, the secret lies in the drops I'm sure. For so many of us 'easy does it'.

    Pats.

  • Thanks ladies

    My pharmasist rang me yesterday checking on my diabetes meds but I mentioned it to her about how I felt and she said it was about right after a pred reduction.

    I really have not overdone it over the festive hols for one my hubby won't let me. He prepped all the xmas dinner so all I had to do was cook it. On boxing day I just put salad, meats and bits and bobs on the table so not hard work again. I am having my parents for dinner on NYD but my mum is fab and runs rings around me (go new knees) so she will help me out.

    Not to bad this morning just a little achey but not doing anything today so hopefully by tomorrow I will be good again lol.

    Sue

  • Hope feeling better what a pest it all is ,up and down we go ,i reduced mine to 9mg before Xmas ,have had some good days ,but aches and pains back in shoulders yesterday ,so why who knows ,??? .At least we are still going hope New Year is better for us all .Happy New Year

  • And a Happy new year to you too.

    It is so good to have this forum to moan on lol Cos only you lot know what I am going through and visa versa

  • Hope feeling better what a pest it all is ,up and down we go ,i reduced mine to 9mg before Xmas ,have had some good days ,but aches and pains back in shoulders yesterday ,so why who knows ,??? .At least we are still going hope New Year is better for us all .Happy New Year

  • Hi Sue,

    As you are taking MTX as well, this is just my opinion, I wouldn't put up with the extra pain for too long for the sake of 1mg of pred. See how you go. Hope it settles down soon. So glad you are taking it real easy.

    Pats

  • Hi Sue

    When I saw you were on MTX I thought I would mention what I have done. I had been going up and down from 7mg to 9mg of preds and 15mg MTX for some time, I had been told to stay on the MTX until I had managed to come off the preds completely, I could see myself being on MTX for ever, how ever long ever is when you are 78yrs, so at the end of September I took myself off MTX, staying on 7mg preds until the beginning of December, then reduced to 6mg one day 7mg the next, this week 6mg with 7mg Monday and Friday. I did tell my Rhumy Doctor what I had done and he said as long as I was happy with this fine. So far I am happy with it but we can never be complacent with this illness can we. Best of luck Sue.

    Doreen

  • Hi Doreen.

    Yes I am on 20mg MTX for RA and on 14mg pred for PMR not to mention all the other meds needed because of the pred and I am also diabetic so 2 meds for that and high blood pressure another 2 meds. I rattle like a tube of smarties lol.

    I have only been on MTX since the end of October and to be honest it's not making much difference in my pain. My CRP is also up and down so my rheumy says I will probably go on MTX injections on my next visit if no improvement. I am 49yrs old and find all these illnesses very upsetting. As I used to be so active with a large brood and a newsagents doing early starts etc. I shut the shop down 6 yrs ago when my wonderful hubby had cancer (he is fully recovered) I no longer work as in go to work but I home educate my 2 youngest who are 7 and 13. I doubt I would be able to do the school runs nowadays anyway so it suits us all at this time.

    My neck is still stiff and my feet ae swelling and it's a week tomorrow since the pred drop of only1mg. It is hard to know which illness is causing what but hey ho onwards and upwards and most of all

    Keep smiling :)

    Sue

  • Hi Sue

    I know what you mean about the cocktail of drugs we have to take, although we need them to make us better i think they cause us problems too. You will see a difference once you get down to 8mg preds, do it slowly, you are going to get better, you are doing the right things, keeping busy etc. I have to keep going as other members of my family need me to. Happy and healthy New year to you all.

    Doreen

You may also like...